Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 4, 2017, 6:03 AM EDT for Towns County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2017, 6:03 AM EDT (10:03 UTC)
- Expired
- Jun 4, 2017, 6:30 AM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Towns County, GA
The radar
The Greer radar (KGSP), 142 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728
WWUS82 KFFC 041003
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
603 AM EDT SUN JUN 4 2017
GAZ008-009-041030-
Union GA-Towns GA-
603 AM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION AND TOWNS
COUNTIES UNTIL 630 AM EDT...
At 603 AM EDT...a strong thunderstorm was over Brasstown Bald, or
near Hiawassee...moving north at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Hiawassee, Young Harris, Blue Mountain Shelter, Brasstown Bald, Track
Rock, Macedonia, Mountain Scene and Alexanders Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3479 8371 3480 8373 3480 8375 3478 8382
3480 8393 3499 8391 3499 8362
TIME...MOT...LOC 1003Z 191DEG 18KT 3486 8381
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 4:23 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 4, 4:23 AM EDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 423 AM EDT Sun Jun 4 2017 .SHORT TERM /Today through Monday/... As has been advertised for quite some time, today and Monday will be unsettled with periods of widespread showers and thunderstorms. A moist airmass continues to work its way northward from the Gulf of Mexico with current analyzed precipitable water values in the 1.5 to 1.8 inch range across the CWA. Models indicate PWAT values will continue to surge into the two inch range by this afternoon which nears or exceeds the maximum values for this time of year based on sounding climatology. Needless to say with this moist airmass in place, heavy rainfall is going to be the primary concern through the short term. Shower coverage is already beginning to increase across eastern Alabama in association with a weak shortwave moving northeastward. With a moist southwest flow aloft, the trend of increasing precipitation coverage will continue through the day today with locally heavy rainfall becoming more likely as convection increases. Some lingering showers/thunderstorms can be expected overnight before coverage increases again on Monday as a cold front works its way into the area. While the severe threat will remain limited given weak shear, heavy rainfall will continue to be the primary threat with a very moist airmass remaining in place ahead of the cold front. Forecast rainfall totals from Sunday into Monday will exceed an inch for most locations while some localized areas could see rainfall totals around two inches. Given the abundant cloud cover and rainfall, high temperatures today and Monday will remain a few degrees below average, though with such a moist airmass in place it will still feel quite muggy. RW .LONG TERM /Monday Night through Saturday/... Extended period begins wet, but dries quickly. Aforementioned cold front moving through the state Monday will keep pops high across the far south CWA Tuesday as the front exits the region. Extended models are in fairly good agreement that weak high pressure will build into the region behind the front, with nearly zonal flow over the area. Next system looks to approach the region Saturday, but with timing and synoptic differences in the long term models, have opted to keep pops minimal to none. Temperatures will see a gradual warming trend through the week, but even by Saturday will still only be in the mid 80s. Have generally gone with a blend of the model solutions for both highs and lows through the week. 31 && .AVIATION... 06Z Update... A lull in precipitation should come to an end later this morning as showers begin to develop. There is still uncertainty concerning the timing of increasing shower/tsra development but expect by 10z shower coverage increase should begin to become evident. Precipitation coverage will become significantly more widespread by Sunday afternoon. Mainly calm winds will increase by around sunrise, but there remains uncertainty regarding wind direction. Current expectation is for southeast direction initially before trending to the west later in the day. Trends will be monitored for earlier west wind prevalence. VFR ceilings will trend to MVFR by midday with increasing precipitation. //ATL Confidence...06Z Update... Low confidence on wind direction and precipitation timing. Medium confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 86 69 83 67 / 60 60 70 60 Atlanta 83 69 81 68 / 70 60 70 60 Blairsville 78 63 76 62 / 70 60 70 60 Cartersville 81 68 81 66 / 70 60 70 60 Columbus 85 71 84 70 / 70 60 70 60 Gainesville 81 67 80 66 / 70 60 70 60 Macon 87 70 85 69 / 60 60 70 60 Rome 82 69 81 66 / 70 60 70 50 Peachtree City 82 68 82 68 / 70 60 70 60 Vidalia 88 72 87 71 / 50 30 70 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....31 AVIATION...RW
Hazardous weather outlook, Jun 4, 5:06 AM EDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 506 AM EDT Sun Jun 4 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 506 AM EDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected across portions of north and central Georgia this morning through this evening. Isolated storms could be strong with the main hazards being strong gusty winds, frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There will be a chance of showers and thunderstorms Monday and Tuesday. Drier air will spread into Georgia on Wednesday and greatly diminish any thunderstorm potential through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 4, 6:03 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 AM EDT SUN JUN 4 2017
GAZ008-009-041030-
Union GA-Towns GA-
603 AM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION AND TOWNS
COUNTIES UNTIL 630 AM EDT...
At 603 AM EDT...a strong thunderstorm was over Brasstown Bald, or
near Hiawassee...moving north at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Hiawassee, Young Harris, Blue Mountain Shelter, Brasstown Bald, Track
Rock, Macedonia, Mountain Scene and Alexanders Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3479 8371 3480 8373 3480 8375 3478 8382
3480 8393 3499 8391 3499 8362
TIME...MOT...LOC 1003Z 191DEG 18KT 3486 8381
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:35 PM EDT | Special Weather Statement | FFC | Polk | 25 min |
| Jun 4, 7:30 AM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Jun 4, 12:44 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 46 min |
| Jun 4, 1:25 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 65 min |
| Jun 4, 1:49 PM EDT | Special Weather Statement | FFC | Crawford | 41 min |
| Jun 4, 1:58 PM EDT | Special Weather Statement | FFC | Greene, Morgan, Putnam | 47 min |
| Jun 4, 2:32 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 43 min |
| Jun 4, 2:50 PM EDT | Special Weather Statement | FFC | Putnam | 40 min |
| Jun 4, 3:28 PM EDT | Flash Flood Warning | FFC | Jasper, Jones, Putnam | 6 hr |
| Jun 4, 3:49 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 5 hr |
| Jun 4, 3:57 PM EDT | Special Weather Statement | FFC | Butts, Lamar | 48 min |
| Jun 4, 4:12 PM EDT | Special Weather Statement | FFC | Harris | 48 min |
| Jun 4, 4:17 PM EDT | Special Weather Statement | FFC | Baldwin, Jones | 43 min |
| Jun 4, 4:41 PM EDT | Special Weather Statement | FFC | Houston | 49 min |
| Jun 4, 4:46 PM EDT | Special Weather Statement | FFC | Coweta | 44 min |
| Jun 4, 4:59 PM EDT | Special Weather Statement | FFC | Catoosa, Murray, Walker, Whitfield | 46 min |
| Jun 4, 5:04 PM EDT | Special Weather Statement | FFC | Lamar, Monroe, Upson | 41 min |
| Jun 4, 5:22 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Peach, Twiggs, Wilkinson | 53 min |
| Jun 4, 5:48 PM EDT | Special Weather Statement | FFC | Jones, Monroe, Wilkinson | 57 min |
| Jun 4, 6:10 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray, Whitfield | 50 min |
| Jun 4, 6:55 PM EDT | Special Weather Statement | FFC | Talbot | 50 min |
| Jun 4, 7:07 PM EDT | Special Weather Statement | FFC | Gilmer, Murray, Walker, Whitfield | 53 min |
| Jun 4, 7:37 PM EDT | Flash Flood Warning | FFC | Gordon, Murray | 6 hr |
| Jun 4, 7:45 PM EDT | Special Weather Statement | FFC | Telfair | 45 min |
| Jun 4, 7:52 PM EDT | Special Weather Statement | FFC | Cherokee | 38 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.